Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 49, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 30, 2020, 9:55 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2020, 9:55 AM EDT (13:55 UTC)
- Expired
- May 30, 2020, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
791 WHUS71 KCLE 301355 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 955 AM EDT Sat May 30 2020 LEZ148-149-302200- /O.NEW.KCLE.SC.Y.0049.200530T1355Z-200531T0000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 955 AM EDT Sat May 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH and Lake Erie nearshore waters from Conneaut OH to Ripley NY. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
757 WHUS71 KCLE 301931 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 331 PM EDT Sat May 30 2020 LEZ148-149-310000- /O.CON.KCLE.SC.Y.0049.000000T0000Z-200531T0000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 331 PM EDT Sat May 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH and Lake Erie nearshore waters from Conneaut OH to Ripley NY. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
462 WHUS71 KCLE 310002 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 802 PM EDT Sat May 30 2020 LEZ148-149-310115- /O.EXP.KCLE.SC.Y.0049.000000T0000Z-200531T0000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 802 PM EDT Sat May 30 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have settled to 10 knots or less and waves have subsided to 2 feet or less. Therefore, the Small Craft Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 30, 7:05 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 30, 7:05 AM EDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 705 AM EDT Sat May 30 2020 .SYNOPSIS... Notable change in the airmass in store for this weekend as a weak cold front moves east across the area this morning. A secondary cold front will settle south of Lake Erie tonight in advance of high pressure building into the Great Lakes Region. High pressure will settle south to the Ohio Valley on Monday then move off the Mid-Atlantic Coast on Monday night. && .NEAR TERM /THROUGH SUNDAY/... Fog has mostly lifted but dewpoints remain high early this morning. A few isolated showers have developed along the front and added a 20 pop in for a few hours in our southeastern counties. Otherwise the forecast remains on track. Previous discussion...Weak cold front bisecting the area this morning will shift east of the area by midday. This will be accompanied by a shift to northwest flow with a much drier airmass arriving in the region. Initial push of cold advection today is fairly weak. Stronger cold advection will arrive tonight as the upper trough deepens to our east and a back door cold front settles south in advance of strengthening high pressure. This will usher in a below normal airmass for the weekend. Patchy fog early this morning will improve as cloud cover accompanying the front expands across NE Ohio through sunrise. Morning cloud cover will be starting to push southeast out of the area later this morning just as we see an increase in diurnally enhanced cumulus field. Skies will be partly to mostly cloudy for a portion of the afternoon with skies trending towards more scattered with time. Clouds will increase again tonight and linger into at least the first half of Sunday with cool northerly flow off Lake Erie. 850mb temperatures are as low as 0C on Sunday morning which should be sufficient for lake enhanced cloud cover. Given the time of year, good heating should allow clouds to mix into drier air aloft with time with clouds scattering out from north to south as high pressure strengthens overhead. The morning cloud cover will delay heating but strong late May sun will have an effect with temperatures surpassing 60 degrees in the afternoon for all but the immediate northeast lakeshore communities and northwest Pennsylvania. Portions of NW Ohio will reach the upper 60s where cloud cover will be less extensive. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... The short term begins Sunday night as the upper trough over the Eastern CONUS moves offshore with another trough developing off the Pacific Coast, and amplifying a ridge across the Central CONUS. This ridge will set the stage for a week of relatively active weather and the return for summer-like conditions across the region. However, before this period of active weather, Monday remains to look to best Spring-like day, as high pressure will become stationed over the Ohio Valley, bringing clear skies with temperatures in the low to mid 70s and low humidity. As high pressure moves towards the Mid- Atlantic Coast on Monday night, the aforementioned ridge across Central Conus will continue to build as an upper low swings east across south-central Canada. This upper low will push a weak shortwave southeast across the Great Lakes as a warm front lifts east across the area, introducing a chance for rain showers Monday night into Tuesday morning. By Tuesday, 850 temps ramp up to around 16 to 18 degrees C with surface temperatures ranging anywhere from the low to mid 70s in NW PA to the low and mid 80s across Northern Ohio. As the upper low continues to swing southeast across the Upper Great Lakes, some models indicate another weak shortwave may eject in the vicinity of Lake Erie. This would introduce another chance for rain showers and thunderstorms Tuesday afternoon. A strong upper low and associated shortwave will immediately follow this feature with a quasi- stationary cold front expected to set up across the Lower Great Lakes Tuesday night. This will introduce the threat for showers and thunderstorms Tuesday evening and overnight. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... The aforementioned quasi-stationary cold front looks to remain stationed across the lower Great Lakes on Wednesday as the upper forcing creeps closer, reaching the Upper Great Lakes by Wednesday night. Wednesday looks to have the highest threat for heavy rain and severe weather. As the upper forcing arrives, instability and shear will increase, with MLCAPE anywhere from 1000 to 2000 J/kg and 30 to 40 knots of bulk shear. Heavy rain and storm training will also become a threat as upper flow becomes nearly parallel to the front. The threat for showers and thunderstorms looks to persist through Wednesday night. Uncertainty then becomes of how far south this cold front gets on Wednesday night/Thursday. For now have gone with mostly slight chance PoPs on Thursday for the threat of showers and thunderstorms. The front will eventually sag south of the area with weak surface high pressure expected to develop across the Ohio Valley Thursday night. This scenario would keep most of the area dry on Friday and Saturday. && .AVIATION /12Z Saturday THROUGH Wednesday/... Visibilities have already started to improve across NE Ohio and expect lingering IFR to improve to VFR by 13Z. An isolated shower is also possible along a weak cold front moving through the area at CAK/YNG within the next hour or so with little impact expected. Otherwise winds behind the front will shift to the northwest and become breezy with gusts to 20 knots this afternoon. VFR clouds of 3500-5000 feet are expected to increase with diurnal heating on Saturday with periods of mostly cloudy conditions, especially across NE Ohio and Northwest Pennsylvania. A secondary cold front will push south across the area tonight with clouds of 3-4K expanding overnight into Sunday morning. Outlook...Non-VFR possible in scattered rain showers Monday night...mainly NE Ohio and NW Pennsylvania. Scattered thunderstorms possible on Tuesday with higher coverage of thunderstorms by Wednesday. && .MARINE... Generally quiet conditions are expected across the lake through the end of the period. Predominately northwest winds 10 to 15 knots will be found across the lake on Saturday, although some higher west/northwesterly winds near 20 knots could be found in the extreme NE basin of Lake Erie by the afternoon. Will have to monitor conditions to see if a short-lived small craft would be needed. By Saturday night, winds will shift more northerly, around 15 knots, before shifting back towards the west/northwest on Sunday, then diminishing to under 10 knots by Sunday night. West/southwesterly flow, 10 to 15 knots will continue through Monday, then become more south/southwesterly and increase to 15 to 20 knots on Tuesday. Southwesterly flow, 10 to 15 knots will then continue through Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...Kahn LONG TERM...Kahn AVIATION...KEC MARINE...Kahn
Hazardous weather outlook, May 30, 9:47 AM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 947 AM EDT Sat May 30 2020 OHZ003-006>014-017>023-027>033-036>038-047-PAZ002-003-311400- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie- 947 AM EDT Sat May 30 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ089-PAZ001-311400- Ashtabula Lakeshore-Northern Erie- 947 AM EDT Sat May 30 2020 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-311400- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 947 AM EDT Sat May 30 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 30, 5:08 AM EDT, 4 hours 47 minutes before
Special Weather Statement National Weather Service Cleveland OH 508 AM EDT Sat May 30 2020 OHZ022-023-032-033-PAZ003-301030- Portage-Trumbull-Stark-Mahoning-Crawford- Including the cities of Ravenna, Warren, Canton, Youngstown, and Meadville 508 AM EDT Sat May 30 2020 Patchy dense fog is possible across inland portions of Northeast Ohio and Northwest Pennsylvania through sunrise. Some areas that may be impacted include Canton, Youngstown, and Warren along with motorists traveling on interstates 76, 77 and 80. Visibilities will be variable but will drop to a quarter mile at times. Motorists should be prepared for changing visibility and slow down as needed.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:53 AM EDT | Beach Hazards Statement | CLE | Ashtabula | 10 hr |
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.